No More Naproxen

Before I had hip surgery I had been taking Relafen with is a prescription NSAID and it had a helped a little bit, definitely with my knees (along with the euflexxa). However I had to stop it two weeks before surgery. After surgery I was put on Naproxen, another NSAID, which is basically prescription aleve.

While Naproxen does just as good of a job as Relafen, it can be harder on the stomach and more likely to cause problems. About a week after starting it I realized if I did not drink a full glass of water after taking it my throat would start burning, and starting a couple days ago I would drink two cups of water and eat food and my throat would still burn, even though I was even taking a prescription antacid with it. And I don't mean burn for a few minutes, it would for a few hours. After e-mailing with my OS's PA I was told to stop taking the Naproxen and I could take regular aleve if I wanted instead.

Of course I have a really big debate tournament tomorrow (I think my body just hates debate tournaments lately). On Monday I have a rheumatologist appointment so hopefully we can come up with a better game plan.

On a positive note my hip is still doing really great, I already have better ROM in my operated him then the one that still has FAI. I am hoping on Tuesday when I go to PT i will get the ok to ditch the remaining crutch.

3 comments:

  1. I got that same thing with Naproxen: I thought it was just me! Guess not.
    How was that debate?

    ReplyDelete
  2. Fear not, you are not alone! I had thought the same thing, glad I wrote about it! The debate was great, my partner(aka best friend) and I won all three of our rounds, and since it was our 2nd time going 3-0 we get to go to state finals in three weeks!

    ReplyDelete